Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 223, NWS Memphis, TN

July 6, 2004Craighead County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 7:37 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 7:37 PM CDT (00:37 UTC)
Expired
Jul 6, 2004, 8:00 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Craighead County, AR, Poinsett County, AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:08 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 6, 3:08 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE JUL 6 2004

.DISCUSSION...
BATCH OF STORMS...SOME SEVERE...IN W TN/N MS TO MOVE ON INTO M TN
AND N AL LATER THIS AFTERNOON AND EVENING AS THE UPPER LEVEL SHT
WV ROTATES ON EAST. NEXT UPPER LEVEL WAVE IS ALREADY IN CO/NM AND
SHOULD COME OVER THE AREA TONIGHT. THIS WILL TOUCH OFF SOME MORE
SHWRS/TRWS TNGT. A FRONT WILL BE IN THE MIDSOUTH WEDNESDAY AND BE
THE FOCUSING MECHANISM FOR MORE PCPN TOMORROW AND TOMORROW NIGHT.

PRECIPITATION CHANCES SHOULD SLACK OFF FRIDAY AS RIDGING TAKES
PLACE AND THE ONLY THING TO PRODUCE THUNDERSTORMS IS DAYTIME
HEATING.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT IN NORTHEAST AND
EAST      CENTRAL ARKANSAS .
MS...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EXTREME NORTHWEST
     MISSISSIPPI.
TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM OR 8 PM CDT IN WEST
     TENNESSEE.
MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM IN THE BOOTHEEL OF
     MISSOURI.

&&
Hazardous weather outlook, Jul 6, 5:53 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT TUE JUL 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
553 PM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR AREAS
EAST OF A LINE FROM LEXINGTON TENNESSEE TO SELMER TENNESSEE. NICKEL
SIZE HAIL AND LOCALLY DAMAGING WINDS ARE THE MAIN THREAT IN THE
WATCH AREA. ELSEWHERE...A COLD FRONT WILL MOVE INTO THE MIDSOUTH
TONIGHT AND SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE
REGION. A STORM OR TWO WITH THE FRONT THIS EVENING MAY BE CAPABLE OF
PRODUCING SMALL HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON
AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN
FRIDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jul 6, 3:55 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0355 PM CDT TUE JUL 06 2004

ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-062155-
CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LAWRENCE AR-
LEE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-ST FRANCIS AR-DUNKLIN
MO-PEMISCOT MO-

SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    CRITTENDEN...   CROSS...
GREENE...       LAWRENCE...     LEE...          MISSISSIPPI...
POINSETT...     RANDOLPH...     ST. FRANCIS...

IN MISSOURI...
DUNKLIN...      PEMISCOT...

MSZ001-002-007-008-TNZ001>004-019>021-048>052-088>090-062155-
DESOTO MS-MARSHALL MS-TATE MS-TUNICA MS-CARROLL TN-CROCKETT TN-DYER
TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-HENRY TN-LAKE TN-
LAUDERDALE TN-MADISON TN-OBION TN-SHELBY TN-TIPTON TN-WEAKLEY TN-

SEVERE THUNDERSTORM WATCH NUMBER 578 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
DESOTO...       MARSHALL...     TATE...         TUNICA...

IN TENNESSEE...
CARROLL...      CROCKETT...     DYER...         FAYETTE...
GIBSON...       HARDEMAN...     HAYWOOD...      HENRY...
LAKE...         LAUDERDALE...   MADISON...      OBION...
SHELBY...       TIPTON...       WEAKLEY...
Special weather statement, Jul 6, 3:59 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0359 PM CDT TUE JUL 06 2004

TNZ053>055-091-092-070100-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-

SEVERE THUNDERSTORM WATCH NUMBER 579 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN TENNESSEE...
CHESTER...      DECATUR...      HARDIN...       HENDERSON...
MCNAIRY...
Local storm report, Jul 6, 4:37 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

0240 PM     HAIL             11 NNE SPRINGVILLE      36.40N 88.10W
07/06/2004  0.75 INCH        HENRY              TN   PUBLIC

0245 PM     HAIL             CORINTH                 34.94N 88.52W
07/06/2004  1.75 INCH        ALCORN             MS   TRAINED SPOTTER

0250 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
07/06/2004                   ALCORN             MS   LAW ENFORCEMENT

            ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
            US-45.

0315 PM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
07/06/2004                   UNION              MS   PUBLIC

            CHANNEL 9 IN TUPELO RELAYED SEVERAL REPORTS OF TREES DOWN
            ACROSS UNION COUNTY AND POWER OUTAGES IN NEW ALBANY.

0325 PM     HAIL             6 N HUNTINGDON          36.10N 88.41W
07/06/2004  0.75 INCH        CARROLL            TN   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN THE MIXIE COMMUNITY.

0355 PM     TSTM WND DMG     BOLIVAR                 35.26N 89.00W
07/06/2004                   HARDEMAN           TN   TRAINED SPOTTER

            TREE DOWN OVER HIGHWAY 18.

0405 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
07/06/2004                   MADISON            TN   TRAINED SPOTTER

            TREE DOWN ON ROYAL STREET BETWEEN FORREST AND PARKWAY.

&&

CK
Special weather statement, Jul 6, 6:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0604 PM CDT TUE JUL 06 2004

TNZ053>055-091-092-070100-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-

SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN TENNESSEE...
CHESTER...      DECATUR...      HARDIN...       HENDERSON...
MCNAIRY...
Special weather statement, Jul 6, 7:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT TUE JUL 6 2004

ARZ026-027-070030-
CRAIGHEAD AR-POINSETT AR-
713 PM CDT TUE JUL 6 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF CASH AT 713 PM
CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jul 6, 7:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT TUE JUL 6 2004

ARZ028-036-070030-
CRITTENDEN AR-MISSISSIPPI AR-
716 PM CDT TUE JUL 6 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND MISSISSIPPI
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER GILMORE AT 716 PM CDT...MOVING
EAST AT 25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF
TURRELL...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:13 PM CDTSevere Thunderstorm WarningMEGTallahatchie32 min
Jul 7, 1:16 PM CDTSevere Thunderstorm WarningMEGItawamba29 min
Jul 7, 1:36 PM CDTSevere Thunderstorm WarningMEGYalobusha24 min
Jul 7, 1:36 PM CDTSevere Thunderstorm WarningMEGLafayette39 min
Jul 7, 1:42 PM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie33 min
Jul 7, 1:51 PM CDTSevere Thunderstorm WarningMEGPanola24 min
Jul 7, 1:58 PM CDTSevere Thunderstorm WarningMEGYalobusha32 min
Jul 7, 2:26 PM CDTSevere Thunderstorm WarningMEGUnion34 min
Jul 7, 2:45 PM CDTSevere Thunderstorm WarningMEGChickasaw45 min
Jul 7, 2:50 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss25 min
Jul 7, 2:58 PM CDTSevere Thunderstorm WarningMEGTunica32 min
Jul 7, 3:00 PM CDTSevere Thunderstorm WarningMEGUnion15 min
Jul 7, 3:02 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto28 min
Jul 7, 3:05 PM CDTSevere Thunderstorm WarningMEGMonroe25 min
Jul 7, 3:26 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe34 min
Jul 7, 3:27 PM CDTSevere Thunderstorm WarningMEGTunica33 min
Jul 7, 3:33 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah42 min
Jul 7, 3:34 PM CDTSevere Thunderstorm WarningMEGBenton26 min
Jul 7, 3:36 PM CDTTornado WarningMEGAlcorn, Prentiss39 min
Jul 6, 8:17 PM CDTSevere Thunderstorm WarningMEGTipton28 min
Jul 7, 1:25 PM CDTSevere Thunderstorm WarningMEGHenderson50 min
Jul 7, 1:38 PM CDTSevere Thunderstorm WarningMEGMadison22 min
Jul 7, 4:06 PM CDTSevere Thunderstorm WarningMEGMcNairy24 min
Jul 7, 4:17 PM CDTSevere Thunderstorm WarningMEGFayette28 min
Jul 7, 4:47 PM CDTSevere Thunderstorm WarningMEGHardin28 min
Jul 7, 5:09 PM CDTFlash Flood WarningMEGHardin2 hr
Jul 7, 5:16 PM CDTSevere Thunderstorm WarningMEGHardin29 min
Jul 7, 2:31 PM CDTSevere Thunderstorm WarningMEGLee29 min
Jul 7, 3:07 PM CDTSevere Thunderstorm WarningMEGLee23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.